Luteinizing hormone-releasing hormone analogue-induced cataract in a patient with prostate cancer

Ahmad Al-Enezi, Elijah O. Kehinde, Abdulla M. Behbehani, Zafar A. Sheikh

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Objective: To report a case of right posterior subcapsular cataract induced by 3-monthly depot luteinizing hormone-releasing hormone (LHRH) analogue therapy in a patient with early prostate cancer. Case Presentation: A 52-year-old male with static myopia of several years' duration was given a 3-month depot LHRH analogue (goserelin 10.8 mg) as part of neoadjuvant treatment for early prostate cancer. Four weeks after the treatment, the patient developed right posterior subcapsular cataract commonly associated with steroid treatment. The patient had right eye cataract extraction followed by insertion of a new lens. Conclusion: This report shows a case of a posterior subcapsular cataract as an adverse reaction to depot goserelin acetate. This is a feature commonly seen in steroid-induced cataract. Patients with prostate cancer and poor vision if due to cataract may not be ideal patients for depot preparations of LHRH analogues.

Original languageEnglish
Pages (from-to)161-163
Number of pages3
JournalMedical Principles and Practice
Volume16
Issue number2
DOIs
Publication statusPublished - Feb 2007

Keywords

  • Cataract
  • Luteinizing hormone-releasing hormone analogue
  • Prostate cancer

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Luteinizing hormone-releasing hormone analogue-induced cataract in a patient with prostate cancer'. Together they form a unique fingerprint.

  • Cite this